Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 4, 2018, 7:34 PM EDT for 4 counties in New York. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2018, 7:34 PM EDT (23:34 UTC)
- Expired
- May 4, 2018, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:42 PM EDT | TSTM WND DMG | Sharon Springs, NY | THREE TREES DOWN |
| May 4, 7:43 PM EDT | TSTM WND DMG | 2 S Sharon Springs, NY | TREE DOWN ON STATE ROUTE 10. |
| May 4, 7:51 PM EDT | TSTM WND DMG | Amsterdam, NY | POWER POLE SNAPPED |
| May 4, 7:58 PM EDT | TSTM WND DMG | Charleston Four Corners, NY | TREE DOWN ACROSS NY 30A, JUST NORTH OF GORDON ROAD |
| May 4, 8:06 PM EDT | TSTM WND DMG | Schoharie, NY | TWO TREES DOWN |
| May 4, 8:08 PM EDT | TSTM WND DMG | Middleburgh, NY | THREE TREES DOWN |
| May 4, 8:18 PM EDT | TSTM WND DMG | 1 Sw Berne, NY | TREE BRANCHES DOWN BLOCKING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:20 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS51 KALY 042334
SVRALY
NYC001-057-093-095-050030-
/O.NEW.KALY.SV.W.0006.180504T2334Z-180505T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
734 PM EDT FRI MAY 4 2018
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Western Schenectady County in east central New York...
Western Albany County in east central New York...
Schoharie County in east central New York...
Southern Montgomery County in eastern New York...
* Until 830 PM EDT.
* At 733 PM EDT, severe thunderstorms were located along a line
extending from Ephratah to Middlefield to Emmons, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Sharon Springs around 745 PM EDT.
Amsterdam, Cobleskill and Ames around 750 PM EDT.
Jefferson and Hagaman around 755 PM EDT.
Summit, Richmondville and Central Bridge around 800 PM EDT.
Breakabeen and North Blenheim around 805 PM EDT.
Duanesburg, Middleburgh and Delanson around 810 PM EDT.
Schoharie, Pattersonville-Rotterdam Junction and Livingstonville
around 815 PM EDT.
Berne around 825 PM EDT.
Other locations impacted by these severe thunderstorms include
Charleston, East Berne, Beekman Corners, West Richmondville, Shoefelt
Corners, Hoffmans, Rockwell Corners, West Berne, Huntersland and
Engleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4288 7469 4284 7442 4298 7415 4298 7414
4284 7403 4248 7402 4242 7462 4252 7471
4262 7463 4264 7463 4274 7467 4279 7467
4283 7465 4285 7472
TIME...MOT...LOC 2333Z 258DEG 50KT 4299 7454 4270 7483 4249 7504
HAIL...<.75IN
WIND...60MPH
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:41 PM EDT, 53 minutes earlier.
Area forecast discussion, May 4, 6:41 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Albany NY
641 PM EDT Fri May 4 2018
.SYNOPSIS...
A cold front will sweep across the region this evening preceded
and accompanied by showers and thunderstorms. Some storms are
expected to be strong to severe. Behind the cold front tonight
westerly winds will be strong and gusty. With the passage of the
front a more seasonable airmass will be ushered in for the
weekend. Expecting dry weather Saturday, however Sunday some
rain showers are expected.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch #77 is now in effect until 2 am for
the Albany, Columbia, Dutchess, Greene, Rensselaer, Schenectady,
Schoharie and Ulster counties in NY and western New England.
Tornado Watch #76 remains in effect until 10 pm for Herkimer,
Hamilton, Warren, Fulton, Saratoga and Washington counties.
We are in a high-shear low-CAPE environment with a squall line
occurring ahead of an approaching cold front. The line extents
from northern NY across the central portion of the state into
central PA with numerous warnings in effect. CAMS indicate this
squall line moves across the local area through the mid evening
hours passing over the Capital District 00-01Z with the
convection weakening by around 02-03Z.
Wind Advisory remains in effect for for all but eastern Ulster,
Dutchess and Litchfield counties 8 pm this evening to 8 am
Saturday. Very strong pressure couple with this low pressure
system. Strong and gusty westerly flow expected across the area
tonight as the surface low passes to our north across eastern
Canada. Sustained winds 20 to 35 mph are expected with gusts 40
to 50 mph.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A more seasonable airmass will be ushered in with the wake of
the cold front for Saturday.Ecpecting highs mainly in 60s with
lower to mid 70s up the Hudson River Valley. Winds will remain
brisk mainly north of I-90 and especially in the morning. Winds
will decrease as the pressure gradient weakens especially late in
the day into the evening.
A weak low moving up the east coast and another cold front
approaching from the west will bring widespread chances for
showers to the area for Sunday mainly during the afternoon and
evening. It will be a bit cooler due to the cloud cover and
showers with highs in the upper 50s to upper 60s.
With the passage of this cold front a cooler airmass will be
ushered in with highs mainly in the 50s with some lower 60s in
the mid Hudson Valley. Higher pressure will be building in at
the surface however aloft a short wave will swing through have
just slight chance pops for showers during the day.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Things start out sunny, warm and dry, then deteriorate at the end of
the work week. High pressure dominates through mid-week, starting
out from the Great Lakes to southern New England, and translating to
an eastern seaboard ridge orientation, before breaking down in
response to low-pressure tracking east from the nation's mid-
section. By Friday morning, the low will be centered over northern
Maine, with a trailing cold front sliding southeast across New York
State. A shallow and weakening cold front may bring a few extra
clouds to the region on Wednesday, but that's about it.
High temperatures on Tuesday will range from the mid and upper 50s
in the high peaks...to around 70 degrees down the Hudson Valley,
moderating to from the upper 60s to near 70 degrees for Wednesday
and Thursday. Behind the front, readings cool to highs in the mid
and upper 50s in the Adirondacks, Catskills and Greens, with
highs repeating in the lower 70s in the Mid-Hudson Valley where
the front comes through late in the day. Lows Monday night will
be a bit chilly...from around 30 degrees in the northern
Adirondacks...to around 40 degrees down the Hudson Valley.
Thereafter, nightly moderation ensues, and lows Thursday night
will be mostly in the upper 40s and lower 50s.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Breaks in the clouds now developing, allowing the
atmosphere to prime for potential convection later. Still some
uncertainty with coverage of thunderstorms, but based on latest
guidance expect the most likely time period for one or more rounds
of thunderstorms to affect the terminals between 20Z and 02Z. Have
kept TEMPO mention including the four-hour period with the highest
likelihood for thunderstorms. Any thunderstorm could contain winds
to 50 kt, with hail being a lesser threat, and IFR conditions are
possible in brief heavy rainfall. The enhanced wind threat will be
address with future amendments if it is imminent. Outside of
thunderstorms, VFR conditions are expected.
Drier air takes hold tonight in the wake of a cold frontal passage.
Skies will clear out tonight into Saturday.
Winds will continue to increase this afternoon out of the south-
southwest, with some gusts of 20 to 30 kt possible, highest at
KALB/KPSF. A sharp cold front will shift winds to westerly around 01-
03Z, with winds becoming very gusty. Some wind gusts in excess of 40
kt are possible in the 01-07Z time frame, especially for
KALB/KPSF/KGFL. Winds will gradually diminish late tonight into
Saturday morning.
Outlook...
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A cold front will sweep across the region tonight preceded and
accompanied by showers and thunderstorms. Behind the cold front
tonight westerly winds will become strong and gusty. Winds will
remain brisk much of day Saturday mainly north of I-90. With
the passage of the front a more seasonable airmass will be
ushered in for the weekend. Expecting dry weather Saturday,
however Sunday some rain showers are expected.
Minimum relative humidities values are expected to be in the
30s Saturday afternoon and in t he 50s Sunday afternoon.
&&
.HYDROLOGY...
Locally heavy rainfall possible with any thunderstorms into this
evening. No widespread hydro issues are not anticipated as the
storms will be fast moving.
Dry weather for Saturday however chances for rain return for
Sunday as weak low moves up the east coast and a cold front
approaches from the west. Generally around a quarter of an inch
are expected. Dry weather returns for early next week.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 2 AM EDT Saturday for CTZ001-
013.
NY...Wind Advisory until 8 AM EDT Saturday for NYZ032-033-038>043-
047>054-058>061-063-082>084.
Severe Thunderstorm Watch until 2 AM EDT Saturday for NYZ040-
047>049-051>054-058>061-063>066.
Tornado Watch until 10 PM EDT this evening for NYZ032-033-038-
039-041>043-050-082>084.
MA...Wind Advisory until 8 AM EDT Saturday for MAZ001-025.
Severe Thunderstorm Watch until 2 AM EDT Saturday for MAZ001-
025.
VT...Wind Advisory until 8 AM EDT Saturday for VTZ013>015.
Severe Thunderstorm Watch until 2 AM EDT Saturday for
VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, May 4, 6:33 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Albany NY 633 PM EDT Fri May 4 2018 CTZ001-013-NYZ064>066-051200- Northern Litchfield-Southern Litchfield-Eastern Ulster- Western Dutchess-Eastern Dutchess- 633 PM EDT Fri May 4 2018 ...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwestern Connecticut and eastern Ulster and Dutchess Counties in east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. NYZ032-033-038-039-041>043-050-082>084-051200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Northern Saratoga-Northern Warren-Northern Washington- Southern Saratoga-Northern Fulton-Southeast Warren- Southern Washington- 633 PM EDT Fri May 4 2018 ...TORNADO WATCH 76 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Herkimer, Hamilton, Warren, Saratoga, Washington, and Fulton Counties in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MAZ001-025-NYZ040-047>049-051>054-058>061-063-VTZ013>015-051200- Northern Berkshire-Southern Berkshire-Montgomery-Schoharie- Western Schenectady-Eastern Schenectady-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Bennington-Western Windham-Eastern Windham- 633 PM EDT Fri May 4 2018 ...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for western Massachusetts, southern Vermont, the Greater Capital District, central Mohawk Valley, eastern Catskills, northern and central Taconics, eastern Greene, and western Columbia Counties in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, May 4, 4:57 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Albany NY
457 PM EDT FRI MAY 4 2018
MAZ001-025-NYZ058>061-064-066-042145-
Northern Berkshire-Southern Berkshire-Eastern Dutchess-Eastern
Columbia-Eastern Greene-Western Columbia-Western Greene-Eastern
Ulster-
457 PM EDT FRI MAY 4 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKSHIRE...NORTHEASTERN
ULSTER...NORTHWESTERN DUTCHESS...COLUMBIA...SOUTHEASTERN GREENE AND
SOUTHEASTERN RENSSELAER COUNTIES...
At 456 PM EDT, a strong thunderstorm was located near Saugerties,
moving northeast at 55 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Hudson, Catskill and Livingston around 505 PM EDT.
Claverack, Athens, Claverack-Red Mills and Lorenz Park around 510
PM EDT.
Philmont around 515 PM EDT.
Chatham around 520 PM EDT.
Austerlitz and Housatonic around 525 PM EDT.
Lee, Lenox and New Lebanon around 535 PM EDT.
Pittsfield around 545 PM EDT.
Other locations impacted by this storm include Manorville, Katsbaan,
Burden, Rossman, Glendale, Rayville, North Hillsdale, Kiskatom, Brick
Tavern and Lenox Dale.
This Includes Interstate 87 between exits 20 and 21.
LAT...LON 4198 7370 4200 7370 4208 7393 4196 7395
4215 7410 4250 7348 4251 7335 4258 7333
4263 7324 4240 7306 4233 7306 4231 7303
4231 7300
TIME...MOT...LOC 2056Z 240DEG 49KT 4212 7391
DBTSpecial weather statement, May 4, 4:57 PM EDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Albany NY 457 PM EDT FRI MAY 4 2018 NYZ032-033-042130- Northern Herkimer-Hamilton- 457 PM EDT FRI MAY 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND NORTHWESTERN HERKIMER COUNTIES... At 457 PM EDT, a strong thunderstorm was located 14 miles southwest of Star Lake, or 20 miles northwest of Old Forge, moving northeast at 50 mph. Wind gusts up to 50 mph are possible with this storm. This storm will remain over mainly rural areas of northern Northern Herkimer and northwestern Hamilton Counties, including the following locations... Nehasane, Sabattis, Partlow, Robinwood, Moshier Falls, Lyon Lake and Lake Lila. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4405 7506 4410 7452 4384 7514 4410 7517 TIME...MOT...LOC 2057Z 246DEG 44KT 4397 7518 Frugis
Special weather statement, May 4, 6:11 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Albany NY
611 PM EDT FRI MAY 4 2018
NYZ032-033-042245-
Northern Herkimer-Hamilton-
611 PM EDT FRI MAY 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHERN HERKIMER COUNTIES...
At 611 PM EDT, a strong thunderstorm was located 7 miles north of Big
Moose, or 15 miles north of Old Forge, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will remain over mainly rural areas of northern Northern
Herkimer and northwestern Hamilton Counties, including the following
locations... Nehasane, Russian Lake, Little Rapids, Beaver River,
Moshier Falls, Lyon Lake, Sabattis, Partlow, Robinwood and Keepawa.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4401 7426 4372 7512 4410 7517 4405 7505
4412 7428
TIME...MOT...LOC 2211Z 234DEG 34KT 4393 7491
FrugisLocal storm report, May 4, 7:01 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 3 NW POLAND 43.26N 75.11W
05/04/2018 HERKIMER NY 911 CALL CENTER
SEVERAL TREES DOWN.
&&
EVENT NUMBER ALY1800033
SNDLocal storm report, May 4, 7:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 1 N ILION 43.02N 75.04W
05/04/2018 HERKIMER NY 911 CALL CENTER
TREES DOWN BLOCKING WEST RIVER STREET.
&&
EVENT NUMBER ALY1800034
SNDLocal storm report, May 4, 7:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT FRI MAY 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 NNE DOLGEVILLE 43.11N 74.77W
05/04/2018 HERKIMER NY 911 CALL CENTER
TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1800035
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:57 AM EDT | Wind Advisory | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more | 23 hr |
| May 4, 4:20 PM EDT | Special Weather Statement | ALY | Ulster | 40 min |
| May 4, 4:57 PM EDT | Special Weather Statement | ALY | Columbia | 48 min |
| May 4, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer, Ulster | 57 min |
| May 4, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 23 min |
| May 4, 5:31 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 29 min |
| May 4, 6:11 PM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| May 4, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 53 min |
| May 4, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren | 48 min |
| May 4, 7:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Warren, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.